Search Results

You are looking at 1 - 7 of 7 items for :

Clear All

96 – 100 10.1006/jnth.1997.2128 . [2] Lev , V. 1997 Optimal representations by sumsets and subset sums J. Number Theory

Restricted access
Authors: Artūras Dubickas and Paulius Šarka


Let σ be a constant in the interval (0, 1), and let A be an infinite set of positive integers which contains at least c1xσ and at most c2xσ elements in the interval [1, x] for some constants c2 > c1 > 0 independent of x and each xx0. We prove that then the sumset A + A has more elements than A (counted up to x) by a factor

\documentclass{aastex} \usepackage{amsbsy} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{bm} \usepackage{mathrsfs} \usepackage{pifont} \usepackage{stmaryrd} \usepackage{textcomp} \usepackage{upgreek} \usepackage{portland,xspace} \usepackage{amsmath,amsxtra} \pagestyle{empty} \DeclareMathSizes{10}{9}{7}{6} \begin{document} $${{c\left( \sigma \right)\sqrt {\log x} } \mathord{\left/ {\vphantom {{c\left( \sigma \right)\sqrt {\log x} } {\log }}} \right. \kern-\nulldelimiterspace} {\log }}$$ \end{document}
log x for x large enough. An example showing that this function cannot be greater than ɛ log x is also given. Another example shows that there is a set of positive integers A which contains at least xσ and at most xσ+ɛ elements in [1, x] such that A + A is greater than A only by a constant factor. The proof of the main result is based on an effective version of Freiman’s theorem due to Mei-Chu Chang.

Restricted access

Let p be a prime. A set A of residues modulo p is said to be sum-free if there are no solutions to a = a′ + a″ with a, a′, a″ ∈ A. We show that there are 2p/3+o(p) such sets. We also count the number of distinct sets of the form B + B, where B is a set of residues modulo p. Once again, there are 2p/3+o(p) such sets.

Restricted access
Authors: Ernest S. Croot III and Christian Elsholtz
Restricted access
Authors: György Elekes Gy. and Imre Z. Ruzsa

, M. B. and Ruzsa, I. Z., Convexity and sumsets, J. Number Theory 83 (2000), 194-201. MR 2001e :11020 Convexity and sumsets J. Number Theory 83

Restricted access